MAUDE Adverse Event Report: ZIMMER GMBH SIDUS STEM-FREE SHOULDER, HUMERAL HEAD, 42-15

ZIMMER GMBH SIDUS STEM-FREE SHOULDER, HUMERAL HEAD, 42-15
Model Number N/A
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 12/27/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical product: sidus stem-free shoulder, humeral anchor, uncemented, s, ref# (b)(4), lot# 2643707.The manufacturer did not receive x-rays, or other source documents for review.The manufacturer did not receive the device for investigation.Where lot numbers were received for the device, the device history records were reviewed and found to be conforming.The following reports are associated to this event: 0009613350-2018-01084.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.(b)(4).
 
Event or Problem Description
It was reported that the implants were removed due to revision to reverse shoulder.Device is not broken.A rotator cuff failure occurred and therefore a revision to reverse shoulder was performed.
 
Event or Problem Description
Please refer to report (b)(4).
 
Additional Manufacturer Narrative
This follow-up report is being filled to relay investigation result.Additional and corrected information are filled in the following fields: additional: h2 - h6.Correction: b4 - g4 - g7 - h10.Dhr review: the device manufacturing quality records indicate that the released components met all requirements to perform as intended.Trend analysis: no trend considering the following event is identified: revision due to failed rotator cuff treatment.Event description: it was reported that in a 79-year-old female patient the sidus anchor and head implanted on (b)(6), 2013 were revised to a reverse shoulder on (b)(6), 2017 due to rotator cuff failure.The patient took place in the sidus pmcf study (protocol id: (b)(6).Review of received data: no medical data such as x-rays, surgical notes or any other case-relevant documents received.Device analysis: no product was returned to zimmer biomet for investigation.Review of product documentation: the product combination was approved by zimmer biomet.Conclusion: it was reported that in a 79-year-old female patient the sidus anchor and head implanted on (b)(6), 2013 were revised to a reverse shoulder on (b)(6), 2017 due to rotator cuff failure.Neither the retrievals, medical documentation such as x-rays, surgical notes or study notes have been received.In addition, the event description is insufficient.The quality records of the sidus anchor and the sidus head show that all specified characteristics (material, dimensions, surface, etc.) have met the specifications valid at the time of production.As it was reported that the patient had a rotator cuff tear, the involvement of the sidus implants on the decision to revise the system to a reverse shoulder is unknown.Overall, based on significant lack of information, we were not able to perform an in-depth investigation.The need for corrective measures is not indicated and zimmer gmbh considers this case as closed.Zimmer biomet¿s reference number of this file is (b)(4).

Brand Name
SIDUS STEM-FREE SHOULDER, HUMERAL HEAD, 42-15
Common Device Name
SIDUS STEM-FREE SHOULDER
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
MDR Report Key8140874
Report Number0009613350-2018-01190
Device Sequence Number13984527
Product Code HSD
UDI-Device Identifier00889024415928
UDI-Public00889024415928
Combination Product (Y/N)N
Initial Reporter CountryAU
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source foreign,health professional,s
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2022
Device Model NumberN/A
Device Catalogue Number01.04555.420
Device Lot Number2648103
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/16/2018
Supplement Date Received by Manufacturer03/27/2019
Initial Report FDA Received Date12/07/2018
Supplement Report FDA Received Date03/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PLEASE REFER TO H10
Outcome Attributed to Adverse Event Life Threatening;
Patient Age72 YR
Patient Weight75